MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP415H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.The issue of fraying suture occurred.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: in event description mention "we are having fraying issues" could you please clarify if there are more than one procedures involved? if yes please confirm below information: yes.Were these cases previously reported to ethicon? no.If the issue occurred in this single procedure, could you please clarify how many times occurred this issue? 3 times.Could you please clarify if did any patient/s suffered from any signs or consequences due to the issue? please provide more information unknown, according to circulating team.Did the 36 devices indicated in product involved, present the fraying issue or are just samples? there was 3each found that had fraying issues in that one day (b)(6) 2023 out of the 36.But, the circulating team informed me that this fraying issue occurred many times prior to this incident.I don¿t have any used sutures available to provide you.I do have the remaining inventory of 1 full unopened box and 1 box with 3 each left.Does the quantity of 36 represent the total number of sutures that frayed? customer explained that the exact number of fraying sutures is unknown for other procedures, but the sutures all came from the same single box (sales unit) containing a quantity of 36.What is the number of procedures in which suture fraying occurred? the exact number of procedures is unknown.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.Related events captured via 2210968-2023-01915 and 2210968-2023-01916.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to ethicon for evaluation.The functional testing was conducted on the returned devices.The returned samples determined that it was received thirty-nine unopened samples that pertain to the product code mcp415.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to fraying sutures or anomalies were observed during the evaluation.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MCRYL+ UD 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16592649
Report Number2210968-2023-01914
Device Sequence Number17415302
Product Code GAM
UDI-Device Identifier10705031046474
UDI-Public10705031046474
Combination Product (Y/N)Y
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberMCP415H
Device Catalogue NumberMCP415H
Device Lot NumberSGMJDZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown